Arizona, 2007

Flood in Arizona, July 29, 2007

July 29, 2007 · NWS FGZ · 1 event in 1 county or zone

Thunderstorms caused flash flooding in the Linden area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

Thunderstorms caused flash flooding in the Linden area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 29, 3:10 PM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 29, 3:10 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 PM MST SUN JUL 29 2007

.SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT
WESTWARD AND APPROACH ARIZONA THIS EVENING AND MONDAY. THE
COMBINATION OF THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY
MOIST AND UNSTABLE AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN
ARIZONA TODAY AND MONDAY.

&&

.DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
AS DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS REMAIN IN PLACE
ACROSS THE NORTHLAND. WITH ADDITIONAL LOCALLY HEAVY RAINS
ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED
SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS
LIKELY THAT THE GREATEST WEATHER THREAT FOR THE REMAINDER OF TODAY
WILL BE CONTINUE TO BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN ARIZONA UNTIL LATE THIS
EVENING.

BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK.

KD

&&

.AVIATION... FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL
CONTINUE INTO THE EVENING HOURS WITH SCATTERED MVFR CONDITIONS TO
ISOLD IFR CONDITIONS IN STRONGER STORMS. AWAY FROM STORMS...EXPECT
AREAS WITH CEILINGS OF 5-9 KFT AGL. DECREASING STORM COVERAGE AND
RISING CEILINGS WILL DEVELOP AFTER 05Z AND CONTINUE THROUGH MONDAY
MORNING. A FEW LIGHT SHOWERS WILL STILL BE POSSIBLE. MORE STORMS FOR
MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES
AZZ004>018-037>040 UNTIL 10 PM MST THIS EVENING.

&&
Hazardous weather outlook, Jul 29, 9:50 AM MST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST SUN JUL 29 2007

AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN
ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN
DEVELOP ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON
HOURS. WITH THE ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY
LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF
THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST
WEATHER THREAT TODAY WILL BE AREAS WITH FLOODING ISSUES. AS SUCH...A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR ALL
OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI
COUNTIES.

A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A
HALF INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Navajo

When
July 29, 4:30 PM MST to 6:29 PM MST
Where
Navajo County, 0.9 mi SW of Linden
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
34.270, -110.160

Flash flooding covered several roads with water about one mile south of Linden.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52742.